I.V. ROUNDS: Handling a Type I hypersensitivity reaction

$3.95
Nursing2014
April 2008 
Volume 38  Number 4
Pages 60 - 60
 
  PDF Version Available!

ABSTRACT
BY DEFINITION, a hypersensitivity reaction involves an excessive or inappropriate activation of the immune system. 1 This article focuses on Type I immediate hypersensitivity reactions, which can be triggered by administration of certain I.V. drugs. These reactions range from mild local signs and symptoms to life-threatening anaphylaxis, a systemic immune response. Among I.V. drugs, the most common culprits are antibiotics and contrast media. (For details on the four types of hypersensitivity reactions, see Out of control .)

Anaphylaxis, the most severe immediate hypersensitivity reaction, usually occurs within minutes of exposure to the antigen. Signs and symptoms can be grouped by organ system, as follows:

* Respiratory: Nasal congestion, stridor, ...

Purchase Now !

To purchase this item, follow the instructions below. If you’re not already logged in, be sure to enter your login information below to ensure that your item is saved to your File Drawer after you purchase it.

Not a member? Join now for Free!


Cost:$3.95
1) If you're not already logged in, enter your information below to save this item in your File Drawer for future viewing.

User name:


Password


Forgot your user name or password?
2)  If you have a coupon or promotional code, enter it
here.(If not, just click Continue.


Digital Coupon: (optional)

3)  Click Continue to go to the next screen, where
you'll enter your payment details.






Featured Jobs



Benefits of Membership

FREE E-Newsletters
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues

CESaver
Join our CESaver program to earn up to 100 contact hours for only $34.95
Register Now

Lippincott's NursingCenter.com
Explore a world of online resources

Become a Member